Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 193, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2004, 2:27 PM EST for Dubois County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 2:27 PM EST (19:27 UTC)
- Expired
- Jul 3, 2004, 3:30 PM EST
- In force
- 63 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 031927
SVRLMK
INC037-032030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EST SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 330 PM EST
* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF JASPER...OR
ABOUT 43 MILES EAST OF MOUNT CARMEL...AND MOVING NORTHEAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JASPER BY 300 PM EST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
A TORNADO WATCH IS IN EFFECT UNTIL 700 PM EST.
LAT...LON 3817 8718 3810 8697 3821 8681 3825 8680
3826 8669 3852 8670 3851 8705
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:29 AM EST, 11 hours 58 minutes earlier.
Area forecast discussion, Jul 3, 2:29 AM EST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 329 AM EDT SAT JUL 3 2004 SFC LOW OVR WRN MO ATTM WILL MOVE INTO MICHIGAN BY THIS EVNG...THEN TRAILING FRONT ACROSS INDIANA AND KENTUCKY. NOTABLE FORCING TNGT INTO EARLY SUNDAY CAUSED BY SOME FAVORABLE U/L JET STREAK DYNAMICS...ALTHOUGH ETA/GFS DISAGREE ON ORIENTATION OF SAID JET...IN CONJUNCTION WITH PASSING 500 TROUGH...SFC BNDRY...HIGH RESIDUAL MOISTURE. WILL GO WITH HIGH POPS (90) FOR LATER TNGT. ALSO...HIGHER POPS MOVE IN LATE AFTN...ALTHOUGH ONLY ACROSS PORTIONS OF NW KY AND S CTRL IN (HNB AREA). AT THE PRESENT WILL HOLD OFF ANY FLOOD WATCH DUE TO FAIRLY PROGRESSIVE NATURE. HOWEVER...GIVEN MID LVL CIRC AND DYNAMICAL FORCING THERE COULD BE AN AREA OF ENHANCED RAINFALL TNGT...2 INCH PLUS...ESP GIVEN VERY HIGH ATMOS MOISTURE. WILL MENTION POTENTIAL FOR LOCALIZED FLOODING PROBLEMS IN HWO AND HVY RAINFALL POSSIBLE IN FCST. PRECIP DIMINISHES SUNDAY MORNING FROM W TO E. WILL CONTINUE CHANCY POPS INTO SUNDAY EVNG. LITTLE CHANGE TO FCST MON-TUE AS LITTLE ATMOS CHANGE AND TROUGHY LOW LEVELS...SO CONTINUE LOW POPS THEN. ETA/GFS MOS TEMPS BLEND IN THE SHORT TERM. SOME DISAGREEMENT WITH HEAT RESURGENCE ON MONDAY. WENT MAINLY WITH WARMER GFS TEMPS. .PREV EXT DISCUSSION (TUE THROUGH FRI)... TROUGH CROSSES MS RIVER TUE AFTN/EVE MOVG INTO THE OH VALLEY BY WED MORN...AND ACROSS THE APPALACHIANS BY THURS MORN. RIDGING RETURNS OVER THE FORECAST AREA DUE TO FAIRLY STRONG AREA OF HI PRESSURE SETTLED OVR THE E CONUS THRU THE END OF THE WEEK. BEST CHANCE FOR PRECIP WILL BE TUE/WED AS THE TROUGH MOVES ACROSS THE FORECAST AREA...SHWRS/TSTORMS WILL BE POSSIBLE EACH DAY MOSTLY DIURNAL IN NATURE WITH THE GREATEST COVERAGE WEDNESDAY AFTN/EVE. LITTLE OR NO CHANCE OF PRECIP THURSDAY AND FRI. TEMPS WILL BE SLIGHTLY ABV NORM TUES...AND THEN NEAR NORM OR SLIGHTLY COOLER WED WITH THE CLOUDS/SHWRS AND TROUGH MOVG OVR THE REGION. TEMPS SHOULD REBOUND FROM NEAR TO SLIGHTLY ABV NORM THURS INTO FRI WITH INCREASING H8 TEMPS AND AMPLE AMOUNTS OF SUNSHINE. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JB
Hazardous weather outlook, Jul 3, 11:10 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1210 PM EDT SAT JUL 3 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1210 PM EDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SURFACE LOW PRESSURE WILL TRACK INTO THE GREAT LAKES THROUGH TONIGHT, WITH A TRAILING COLD FRONT MOVING THROUGH INDIANA AND KENTUCKY. SCATTERED THUNDERSTORMS WILL BEGIN TO AFFECT THE OUTLOOK AREA THIS AFTERNOON, WITH PERIODS OF STORMS CONTINUING TONIGHT. DUE TO THE INCREASING INSTABILITY, THE STORM PREDICTION CENTER HAS PLACED AREAS ALONG AND WEST OF I-65 IN A SLIGHT RISK FOR SEVERE STORMS DURING THIS PERIOD. HIGH WIND GUSTS WOULD BE THE PRIMARY THREAT. IN ADDITION, FOR THE ENTIRE OUTLOOK AREA, VERY HIGH FREEZING LEVELS AND ATMOSPHERIC MOISTURE CONTENT WILL PROMOTE TORRENTIAL RAINS IN ANY STORMS THAT DEVELOP. LOCALIZED FLOODING COULD RESULT. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST SUNDAY. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. A CHANCE OF STORMS IS AGAIN FORECAST FOR MONDAY THROUGH WEDNESDAY, AS A FRONTAL BOUNDARY REMAINS IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME, HOWEVER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.